MAUDE Adverse Event Report: BIOMET UK LTD. OXF KNEE PH3 I/M ROD RMVL HK L HK; KNEE PROSTHESIS

BIOMET UK LTD. OXF KNEE PH3 I/M ROD RMVL HK L HK; KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source, foreign - event occurred in (b)(6).Customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation is complete, a supplemental mdr will be submitted.The investigation is in process.Once the investigation is complete, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that when the surgeon was trying to remove the intra medullar rode during surgery, the little hook broke off and fell on the floor.No misused of hook was made.No part fell in the patient.The surgery wasn't delayed, the hospital had another kit ready to use.
 
Additional Manufacturer Narrative
(b)(4).Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Products have been returned to biomet uk ltd for evaluation and forwarded to the complaints processing unit for investigation.Results of product evaluation: the reported event states that the pin fractured during the procedure and fell on the floor when the surgeon was trying to remove the intra medullar rod, no part fell in the patient.No patient harm or delay to the procedure was reported.No misuse of the hook was made.Visual inspection confirmed the reported event.The product was in the field for approximately 4 years and 10 months.The i/m rod removal tool exhibits signs of wear and tear around the location where the pins are attached to the shaft (scratches, nicks, dents) consistent with device usage.The large pin has fractured at the point where silver solder is applied to the shaft.The root cause of the pin fracturing from the shaft cannot be fully determined, the most likely cause is that the i/m rod removal tool pins have received excessive force overtime.It is not possible to determine the number of procedures this instrument has been in use over the 4 years and 10 months it has been in the field.Results of device history record review: the dhr related to the involved product has been reviewed and does not show any non-conformity, rejection or concession that could be related to the reported event.All the lot (37 units) was accepted at the time of manufacturing.Ifu and/or surgical procedure reference: reprocessing instructions: reusable surgical instruments cat, no.5401000246 version 2.3 (march 2009).The instructions for reusable surgical instruments warns that: all instruments should be visually checked for damage and wear.A review of the complaint database has found no similar complaints reported with this item / lot combination.A review of the complaints database for 3 years prior to the notification date has found 4 similar reported events, excluding this reported event, for item number (b)(4).(b)(4) concluded the root cause to be wear and tear, (b)(4), product not returned for evaluation, (b)(4), unable to determine root cause, however, it is likely to be excessive force applied to the pin over its working life and (b)(4), product not yet received for evaluation.The root cause of the pin fracturing from the shaft cannot be fully determined, the most likely cause is that the i/m rod removal tool pins have received excessive force overtime.It is not possible to determine the number of procedures this instrument has been in use over the 4 years and 10 months it has been in the field.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.
 
Event or Problem Description
It was reported that when the surgeon was trying to remove the intra medullar rode during surgery, the little hook broke off and fell on the floor.No misused of hook was made.No part fell in the patient.The surgery was not delayed, the hospital had another kit ready to use.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Products have been returned to biomet uk ltd for evaluation and forwarded to the complaints processing unit for investigation.Results of product evaluation: the reported event states that the pin fractured during the procedure and fell on the floor when the surgeon was trying to remove the intra medullar rod, no part fell in the patient.No patient harm or delay to the procedure was reported.No misuse of the hook was made.Visual inspection confirmed the reported event.The product was in the field for approximately 4 years and 10 months.The i/m rod removal tool exhibits signs of wear and tear around the location where the pins are attached to the shaft (scratches, nicks, dents) consistent with device usage.The large pin has fractured at the point where silver solder is applied to the shaft.The root cause of the pin fracturing from the shaft cannot be fully determined, the most likely cause is that the i/m rod removal tool pins have received excessive force overtime.It is not possible to determine the number of procedures this instrument has been in use over the 4 years and 10 months it has been in the field.Results of device history record review: the dhr related to the involved product has been reviewed and does not show any non-conformity, rejection or concession that could be related to the reported event.All the lot (b)(4) units was accepted at the time of manufacturing.Ifu and/or surgical procedure reference: reprocessing instructions: reusable surgical instruments cat, no.5401000246 version 2.3 (march 2009).The instructions for reusable surgical instruments warns that: all instruments should be visually checked for damage and wear.A review of the complaint database has found no similar complaints reported with this item / lot combination.A review of the complaints database for 3 years prior to the notification date has found 4 similar reported events, excluding this reported event, for item number: 32-401111.(b)(4) concluded the root cause to be wear and tear, (b)(4), product not returned for evaluation, (b)(4), unable to determine root cause, however, it is likely to be excessive force applied to the pin over its working life and (b)(4), product not yet received for evaluation.The root cause of the pin fracturing from the shaft cannot be fully determined, the most likely cause is that the i/m rod removal tool pins have received excessive force overtime.It is not possible to determine the number of procedures this instrument has been in use over the 4 years and 10 months it has been in the field.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.

Brand Name
OXF KNEE PH3 I/M ROD RMVL HK L HK
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key9303606
Report Number3002806535-2019-00854
Device Sequence Number2031242
Product Code NRA
UDI-Device Identifier05019279469246
UDI-Public05019279469246
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-401111
Device Lot NumberZB150503
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer11/14/2019
04/15/2020
04/15/2020
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date11/14/2019
04/21/2020
04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1